Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Constant nausea, burning sensation under sternum and abdomen, bowel movement changes. Gaviscon, Ranitidine ineffective. What is causing this?

Hi, I am 18 years old, relatively healthy and active. 3 years ago I suffered from am eating disorder (anorexia & bulimia) since then I have been experiences such symptoms such as burning in the chest, and regurgitation of stomach contents. I consulted my doctor and the outcome was that it was acid reflux and IBS. I received medication that prohibited excess acid production and bowel movements. The last 3 months have been terrible, Gaviscon and other over the counter medications to stop heartburn are no longer effective. However, I did not ignore this and went back to my doctor. They recommended that I stopped eating any wheat containing foods. Again this did not have any effect on my symptoms, they prescribed ranitidine also. The last few days, I have been experiencing constant nausea, aching and burning sensation under the sternum and down towards the centre of the abdomen, tiredness, loss of appetite and change in toilet habits. I am awaiting blood test and HP breath test next week. but I really just want some ideas on what this could be, please help?? Thanks Lauren
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  161
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Gastroenterologist 's  Response
Hello Lauren. I am a Gastroenterologist. Thanks for putting your querry in HCM. Ithink you are suffering from Gastroesophageal reflux disease. In this disease lower esophageal sphincter (which is present between esophagus and stomach become somewhat relaxed so that acid produced in stomach gets regurgitated in your esophagus which causing burning sensation under the sternum.I will like you to seek the opinion of Gastroenterologist who may ask you to undergo endoscopic examination which can actually diagnose your disease which you are suffering. I hope I have answered your querries. getwell soon. Remain in touch
Answered: Wed, 3 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor